Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 266, NWS Springfield, MO

September 14, 2007Douglas County, Texas County, Wright County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 14, 2007, 1:03 PM CDT for Douglas County, Texas County, Wright County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2007, 1:03 PM CDT (18:03 UTC)
Expired
Sep 14, 2007, 2:00 PM CDT
In force
57 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
Unknown

Counties Douglas County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 141811 CCA
FFWSGF
MOC067-215-229-141900-
/T.COR.KSGF.FF.W.0230.070914T1803Z-070914T1900Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...CORRECTED...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR THE TEST RIVER
  BELOW THE TEST LEVEE IN...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 200 PM CDT.

* THIS IS A TEST MESSAGE.

* THIS IS A TEST MESSAGE.

THIS IS A TEST MESSAGE.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3738 9193 3709 9204 3685 9268 3742 9254

$$
3 follow-up statements
000 
WGUS73 KSGF 141825
FFSSGF

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

MOC067-141831-
/T.CAN.KSGF.FF.W.0230.000000T0000Z-070914T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-
121 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE TEST RIVER
BELOW THE TEST LEVEE IN EASTERN DOUGLAS COUNTY...

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
      3709 9204 3705 9215 3706 9217 3706 9248

$$

MOC215-229-142000-
/T.CON.KSGF.FF.W.0230.000000T0000Z-070914T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-TEXAS MO-
121 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...A FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST
LEVEE REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHWESTERN TEXAS AND
WRIGHT COUNTIES...

THIS IS A TEST MESSAGE. 

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
      3709 9204 3705 9215 3706 9217 3706 9248

$$

JLT
000 
WGUS73 KSGF 141826
FFSSGF

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

MOC215-229-141836-
/T.CAN.KSGF.FF.W.0230.000000T0000Z-070914T2000Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-TEXAS MO-
126 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE TEST RIVER
BELOW THE TEST LEVEE IN...SOUTHWESTERN TEXAS AND WRIGHT COUNTIES...

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
      3709 9204 3705 9215 3706 9217 3706 9248

$$

JLT
000 
WGUS73 KSGF 141855
FFSSGF

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

MOC215-229-141904-
/T.EXP.KSGF.FF.W.0231.000000T0000Z-070914T1900Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-TEXAS MO-
154 PM CDT FRI SEP 14 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...THE FLASH FLOOD WARNING FOR THE TEST RIVER BELOW THE TEST 
LEVEE WILL EXPIRE AT 200 PM CDT FOR SOUTHWESTERN TEXAS AND 
WRIGHT COUNTIES...

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3707 9250 3708 9262 3742 9254 3738 9193
      3709 9204 3705 9215 3706 9217 3706 9248

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:37 PM CDT, 26 minutes earlier.

Area forecast discussion, Sep 14, 12:37 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT FRI SEP 14 2007

.DISCUSSION...
/300 AM CDT FRI SEP 14 2007/
AS WE WOULD EXPECT FOR MID SEPTEMBER...THE OVERALL SYNOPTIC
PATTERN ACROSS THE LOWER 48 IS BECOMING MORE DYNAMIC.  THIS WILL
ULTIMATELY OFFER SLIGHTLY MORE CHALLENGING FORECASTS THAN RECENT
WEEKS...ALONG WITH HIGHER TEMPERATURE SWINGS AND A COUPLE OF
PRECIPITATION CHANCES THROUGH THE NEXT SEVEN DAYS.  THE INITIAL
FORECAST CHALLENGE IN THIS MORNINGS ANALYSIS WAS TO PINPOINT MAX AND
MIN TEMPS THROUGH THIS WEEKEND.

THEN THE FOCUS TURNED TO MINOR PRECIP CHANCES SATURDAY NIGHT WITH
THE APPROACH OF AN UPPER DISTURBANCE.  MEANWHILE...UPPER RIDGING
BUILDS BACK INTO THE NATIONS MID SECTION BY EARLY NEXT WEEK.  THIS
WILL OFFER A WARMING TREND ALONG WITH SUGGESTING THAT AN EXTENDED
PERIOD OF DRY WEATHER WILL UNFOLD THROUGH NEXT WEEK...OR UNTIL
ANOTHER ACTIVE WEATHER SYSTEM APPROACHES.

SHORT TERM (TODAY - SUNDAY NIGHT)...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH EXTREME SOUTHEAST KANSAS
AND THE MISSOURI OZARKS THIS MORNING.  NO PRECIPITATION IS
DEVELOPING FROM THIS SYSTEM AS THE OZARKS AIRMASS REMAINS STARVED
FOR MOISTURE.  THIS NEW AIRMASS BEHIND THE FRONT DOES HOWEVER
ACCOMPANY A DECENT SURFACE HIGH...WHICH HAS CAUSED TEMPERATURES OVER
SOUTHWEST NORTH DAKOTA TO TANK INTO THE UPPER 20S  THIS AIRMASS
WILL SPREAD INTO THE REGION TODAY...HOWEVER...IT WILL EXPERIENCE
SOME MODIFICATION.  OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOW
TO MID 40S TONIGHT.

MAV MOS LOOKS TOUGH TO BEAT...AND HUNG CLOSE TO THESE VALUES.
BASICALLY 925MB AND 850MB TEMPS ARE VERY SIMILAR TO OUR LAST FRONTAL
PASSAGE...WHICH FACILITATED OVERNIGHT LOWS IN THE LOW 50S.
HOWEVER...DRIER BOUNDARY LAYER AIR ACCOMPANIES TODAYS CHANGE IN
AIRMASS...WHICH WILL ENHANCE TONIGHTS COOLING EFFECT...AGAIN
ALLOWING TEMPS TO FALL INTO THE 40S FOR THE FIRST TIME IN A FEW
MONTHS.

BY SATURDAY EVENING...GFS...HI RES ECMWF...AND WRF ALL SIGNAL THE
POSSIBILITY OF A MID LEVEL DISTURBANCE TRACKING ACROSS MISSOURI.
POTENTIAL TEMPERATURE ANALYSIS FROM THE GFS THROUGH THE 305-315
LAYER SUGGESTS THAT DECENT LIFT WILL OCCUR.  DECENT MOISTENING ALOFT
OCCURS...WHICH CAN BE TRACED BACK TO THE BAROCLINIC LEAF DEVELOPING
OVER THE CENTRAL ROCKIES.  MEANWHILE...THE DRY AIRMASS WITHIN THE
LOWER TROP DOES NOT BECOME REPLACED BY THIS TIME.

WOULD THINK THAT WELL SEE SOME HIGH CLOUD BASES WITH AREAS OF
VIRGA.  CAN NOT COMPLETELY RULE OUT THAT SOME SHOWERS WILL MAKE IT
TO THE SURFACE...SO WILL INTRODUCE A SLIGHT CHANCE FOR RAIN SATURDAY
NIGHT INTO SUNDAY.  CANT RULE OUT ADDITIONAL LIFT FROM A DEVELOPING
LOW LEVEL JET OVER WESTERN MISSOURI AND EASTERN KANSAS.  AREAS OF
EXTREME SOUTHERN MISSOURI WILL HAVE THE LOWEST CHANCES FOR RAIN
SATURDAY NIGHT.

BY SUNDAY...ANY LINGERING SHOWER ACTIVITY WILL LIKELY EXIT THE
REGION SETTING UP AN EXTENDED PERIOD OF DRY WEATHER.  A WARMING
TREND WILL ALSO TAKE PLACE AS UPPER RIDGING BUILDS IN FROM THE
SOUTH.  AS A MATTER OF FACT...MAV MOS SUGGESTS MID 80S OVER
SOUTHEAST KANSAS FOR SUNDAY...AND WILL FOLLOW THIS GUIDANCE CLOSELY.

LONG TERM (MONDAY - THURSDAY)...
WITH UPPER LEVEL RIDGING BUILDING OVER THE MISSISSIPPI RIVER VALLEY
EARLY NEXT WEEK...THIS FEATURE WILL CONFINE MOST OF THE UPPER LEVEL
ENERGY TO THE NORTH AND WEST OF THE CWA.  THIS WILL ALSO ALLOW FOR
GULF MOISTURE RETURN TO BE GREATER OVER THE SOUTHERN/CENTRAL
PLAINS.  MEX GUIDANCE NOW HAS 90 DEGREE TEMPERATURES OVER THE OSAGE
PLAINS BY MONDAY AND TUESDAY.  SURFACE TO 850MB THICKNESS VALUES
SUPPORTS LOWER 90S SO WILL AGAIN REMAIN CLOSE TO THE MEX SUGGESTIONS.

BY MID TO LATE NEXT WEEK MODELS INDICATE ADDITIONAL AMPLIFICATION
WITHIN THE UPPER FLOW.  DEEP TROUGHING DEVELOPS OVER THE WESTERN
CONUS WHILE INCREASED HEIGHT RISES TAKE PLACE OVER THE EASTERN
STATES.  SOUTH TO SOUTHWEST FLOW DEVELOPS OVER THE SOUTHERN PLAINS
WHICH WOULD EVENTUALLY BEGIN TO MOISTEN OUR AIRMASS.  AS OF RIGHT
NOW...THERE ARE NO ACTIVE WEATHER TRIGGERS TO HANG YOUR HAT ON.
RAIN CHANCES ASSOCIATED WITH INCREASING MOISTURE WILL BECOME MORE OF
A SHORT TERM FORECAST PROBLEM.

CRAMER

.AVIATION...

FOR THE 1800 UTC KSGF/KJLN TAFS...WILL CONTINUE TO CARRY MENTION
OF GUSTS UNTIL 0000 UTC. AFTER 0000 UTC...THE PRESSURE GRADIENT
WILL RELAX AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE
AREA. NORTHERLY WINDS ASSOCIATED WITH THIS SURFACE HIGH PRESSURE
WILL BRING DRIER AIR INTO THE REGION. THIS DRIER AIR WILL PRODUCE
PREDOMINANTLY VFR CONDITIONS AT BOTH TAF SITES.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 14, 12:50 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT FRI SEP 14 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UPPER LEVEL DISTURBANCE WILL SHIFT ACROSS THE REGION LATE
SATURDAY AFTERNOON AND EVENING. THIS FEATURE WILL PROVIDE A
SLIGHT CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS ALONG AND NORTH
OF INTERSTATE 44.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE NEXT WEEK AS MOISTURE
INCREASES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.